MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGROSHONG CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGROSHONG CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9818508D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reas1442 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter broke in half when the patient was adjusting it.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powergroshong catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr powergroshong catheter luer adapter.Usage residues were observed throughout the sample.No catheter tube was returned for evaluation.No catheter fragments were evident in the returned connector/sleeve assembly.The blunt connector, outer sleeve appeared unremarkable.Following removal of the outer sleeve, inspection of the compression sleeve was unremarkable.Microscopic inspection of the connector, compression sleeve and outer sleeve did not reveal any obvious damage or deformity.The catheter was completely detached from the returned connector.No obvious connector component defects were identified.Without the catheter to examine, it could not be determined how the detachment occurred.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include tensile (pulling) stress and improper catheter/connector assembly.A lot history review (lhr) of reas1442 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERGROSHONG CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F MAXIMAL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7675923
Report Number3006260740-2018-01666
Device Sequence Number13841500
Product Code LJS
UDI-Device Identifier00801741036095
UDI-Public(01)00801741036095
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9818508D
Device Catalogue Number9818508D
Device Lot NumberREAS1442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1